Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 97, NWS Seattle, WA

May 10, 2021

NWS Seattle, WA issued this small craft advisory at May 10, 2021, 2:20 AM PDT. It took effect at May 10, 2021, 5:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2021, 2:20 AM PDT (09:20 UTC)
In effect from
May 10, 2021, 5:00 PM PDT
Expired
May 11, 2021, 1:00 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

331 
WHUS76 KSEW 100920
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
220 AM PDT Mon May 10 2021

PZZ131-132-101730-
/O.CAN.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/
/O.NEW.KSEW.SC.Y.0097.210511T0000Z-210511T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
220 AM PDT Mon May 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT TUESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-101030-
/O.CAN.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
220 AM PDT Mon May 10 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will remain below advisory criteria early this
morning, so the advisory has been cancelled. 

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
3 follow-up statements
046 
WHUS76 KSEW 101539
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
839 AM PDT Mon May 10 2021

PZZ131-132-102345-
/O.CON.KSEW.SC.Y.0097.210511T0000Z-210511T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
839 AM PDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 1 AM PDT TUESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
402 
WHUS76 KSEW 102141
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
241 PM PDT Mon May 10 2021

PZZ131-132-110545-
/O.CON.KSEW.SC.Y.0097.210511T0000Z-210511T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
241 PM PDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
TUESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
936 
WHUS76 KSEW 110309
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
809 PM PDT Mon May 10 2021

PZZ131-132-110800-
/O.CON.KSEW.SC.Y.0097.000000T0000Z-210511T0800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
809 PM PDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
TUESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 1 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 9, 8:29 PM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, May 9, 8:29 PM PDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
829 PM PDT Sun May 9 2021

.SYNOPSIS...A ridge will move into the area tonight. Dry
conditions expected through much of the week, as well as warmer
temperatures. The next time some more widespread rain is expected
in Western Washington is this weekend.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Lingering light showers
are drifting S/SE off the Olympics this evening and will diminish
by midnight tonight. Otherwise, expect dry conditions. 33

Previous discussion...Skies continue to clear out through tonight
as a ridge moves into the area. This ridge will dominate much of
the weather through the week. Resulting in rising temperatures and
clearer skies. Models are in agreement that highs in the low 70s
is probable for locations around the Sound. It is likely that
things will be a little warmer down towards Chehalis and cooler
towards Bellingham. The warmest day will likely be Wednesday,
although we do not expect too much of a change come Thursday.

With some slight but persistent onshore flow we could see a
nightly dose of marine clouds making their way into the Interior.
But with the daytime heating these clouds should mostly scatter
out through the day. It will likely be a different story at the
coast though. Marine stratus will likely stick around for much of
the daytime hours, but a few sunbreaks are certainly possible.

We are expecting a low to move by just to the north of us later
Wednesday. This will bring some additional clouds and maybe a
light sprinkle of rain on northern portions of Western
Washington.

.LONG TERM /THURSDAY THROUGH SUNDAY/...While the ridge will remain
over us for much of the long term period the strength of it
remains a little debatable. Towards Friday models are suggesting
that the ridge axis will beginning to flatten out, giving way to
more persistent onshore flow throughout Western Washington. This
will give way to slightly cooler temperatures (the upper 60s) and
some increase cloudiness. By the weekend a trough will move
through the area which may give way to some rain showers.
Deterministic models are still a little unsure of the magnitude
of this trough as it passes through the area. That said things
have been trending drier over the last few forecast cycles.

Butwin

&&

.AVIATION...Northwesterly flow aloft tonight with isolated showers
drifting S/SE off the Olympics. Showers will diminish by 06-07z.
Will see pockets of MVFR cigs overnight, mainly coast and SW
Interior with lingering low level moisture in place. As high
pressure begins to impact the area Monday, cloud bases should lift
with widespread VFR conditions expected by afternoon. 33

KSEA...VFR conditions in place. Clouds scatter out briefly this
evening and early tonight before low level clouds return overnight
and early Monday morning...although VFR conditions are expected
to persist. West/northwest winds 4-7 kt this afternoon, becoming
more northerly by 06z. 18

&&

.MARINE...High pressure over the northeastern Pacific will
steadily strengthen through the middle part of the week. As the
ridge axis moves closer to the coastal waters, expect northwesterly
winds over the coastal waters and west winds through the Strait of
Juan de Fuca with diurnal enhancement each afternoon and evening.
Winds to 15-25 kt still expected to develop this evening over the
coastal waters and through the central and eastern portions of the
Strait and inherited small craft advisories look on track. Seas over
the coastal waters, especially beyond 30 nm from shore, may build to
around 7-8 feet during the same time.

With high pressure in place and little in the way of significant
weather systems to impact the coastal waters, expect seas to remain
4 to 6 feet with a shorter-period northwest swell. The next frontal
system may approach the waters late in the week around Thursday as
the ridge begins to break down.  Cullen/18

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Monday for Central U.S.
     Waters Strait Of Juan De Fuca-Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm-East Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.